Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 and viral load dilema - what to do?
Oct 30, 2011

Hallo Dr Holodniy, I have been HIV positive for 12 years and not taking medication. For the last year, my Doctor has told me we need to start treating the virus. Here is a sample of my labs; Last week cd4-214, viral load-400,and 37%. A month ago it was, cd4-218, viral load-314, and 35%. Three months before that, cd4-350, viral load-500, and 35%. Basically my viral has been below 1000 for the last 6 years when i was diagnosed, cd4 goes up and down from 500 to a low of 200 and back to 350 most of the times. The % has been over 32 all along. Right now i am under a lot of stress and i so unprepared to start medication. My health is good,no fatigue or nausea,all the other blood counts are normal.

My question is what do you think is the reason for the low cd4, low viral load and high per cent. Would you recommend medication asap if i was your patient?

Thanks Doctor.

Response from Dr. Holodniy

You are correct this is a dilemma, as there is a disconnect between your low CD4 count, normal percent and the very low viral load. The HIV treatment guidelines and experts are unlikely to have a unified recommendation or consensus on what to do in your kind of situation, as there is just not enough data on outcomes to be smart about this. Although I don't think there is an urgency to start, I agree with your doctor. I think starting treatment will shut the virus down, stabilize your CD4 count, and eliminate this nagging problem of such swings in CD4 count.



Previous
White Blood Count Keeps going lower on ARV's
Next
Hositalized and diagnosed Oct -- really confused

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement